Alert archive / Colorado / Fire Weather Watches in 2021

Fire Weather Watch 29, NWS Pueblo, CO

December 19, 2021Fremont County, Huerfano County, Colorado

NWS Pueblo, CO issued this fire weather watch at Dec 19, 2021, 2:53 PM MST for Fremont County, Huerfano County, Colorado. It took effect at Dec 21, 2021, 10:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 19, 2021, 2:53 PM MST (21:53 UTC)
In effect from
Dec 21, 2021, 10:00 AM MST
Expired
Dec 20, 2021, 2:10 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Fremont County, CO, Huerfano County, CO

The radar

The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3206 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

072 
WWUS85 KPUB 192153
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
253 PM MST Sun Dec 19 2021

...A Fire Weather Watch has been issued for Tuesday morning
through Tuesday afternoon for gusty winds and low relative
humidity for fire weather zones 222 and 229 which includes Fremont
and Huerfano Counties...

COZ222-229-201400-
/O.NEW.KPUB.FW.A.0029.211221T1700Z-211222T0000Z/
Fremont County Including Canon City/Howard/Texas Creek-
Huerfano County Including Walsenburg-
253 PM MST Sun Dec 19 2021

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 222 AND 229...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Tuesday morning through Tuesday afternoon.

* Affected Area...Fire Weather Zones 222 and 229.

* Winds...West 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
593 
WWUS85 KPUB 201105
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
405 AM MST Mon Dec 20 2021

...A Fire Weather Watch remains in effect for Tuesday morning 
through Tuesday afternoon for gusty winds and low relative 
humidity for fire weather zones 222 and 229 which includes Fremont
and Huerfano Counties...

COZ222-229-210315-
/O.CON.KPUB.FW.A.0029.211221T1700Z-211222T0000Z/
Fremont County Including Canon City/Howard/Texas Creek-
Huerfano County Including Walsenburg-
405 AM MST Mon Dec 20 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON FOR FIRE WEATHER ZONES 222 AND 229...

* Affected Area...Fire Weather Zones 222 and 229.

* Winds...West 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
839 
WWUS85 KPUB 202110
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
210 PM MST Mon Dec 20 2021

...A Red Flag Warning has been issued from 9 AM until 5 PM Tuesday
for gusty winds and low relative humidity for fire weather zones
221, 222, 225, 229 and 230 which includes Teller and Fremont
counties, the Wets and Sangre De Cristo mountains and the 
southern I-25 corridor of Huerfano and western Las Animas 
counties...

...A Fire Weather Watch has been issued for Wednesday morning
through afternoon for gusty winds and low relative humidity for
fire weather zones 222 and 229 which includes Fremont and Huerfano
counties...


COZ222-229-211315-
/O.UPG.KPUB.FW.A.0029.211221T1700Z-211222T0000Z/
/O.NEW.KPUB.FW.W.0052.211221T1600Z-211222T0000Z/
/O.NEW.KPUB.FW.A.0030.211222T1700Z-211223T0000Z/
Fremont County Including Canon City/Howard/Texas Creek-
Huerfano County Including Walsenburg-
210 PM MST Mon Dec 20 2021

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222 AND 229...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 222 AND 229...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 9 AM to 5 PM MST Tuesday. A Fire Weather Watch has
also been issued. This Fire Weather Watch for gusty winds and low
relative humidity is in effect from Wednesday morning through
Wednesday afternoon. The Fire Weather Watch for Tuesday is no 
longer in effect.

* Affected Area...Fire Weather Zones 222 and 229.

* Winds...West 15 to 25 mph with gusts up to 30 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ221-225-230-211315-
/O.NEW.KPUB.FW.W.0052.211221T1600Z-211222T0000Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Western Las Animas County Including Trinidad and Thatcher-
210 PM MST Mon Dec 20 2021

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
221...225 AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 9 AM to 5 PM MST Tuesday.

* Affected Area...Fire Weather Zones 221...225 and 230.

* Winds...West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire
  growth and spread. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Dec 19, 2:52 PM MST, 1 minute earlier.

Area forecast discussion, Dec 19, 2:52 PM MST, 1 minute before
Area Forecast Discussion
National Weather Service Pueblo CO
252 PM MST Sun Dec 19 2021

.SHORT TERM...(This evening through Monday)
Issued at 252 PM MST Sun Dec 19 2021

Dry airmass over the area has resulted in critically low relative
humidity values over much of the lower elevations. However with
light winds over most of the area, critical to near critical fire
weather conditions have been spotty and brief and confined mainly to
the wind prone areas of eastern Fremont county and Huerfano county.
Even for these areas conditions have been intermittent so no fire
weather highlights will be necessary.  With clear skies over the
area tonight, expect another cold night for the interior trapping
valleys like San Luis and the Upper Rio Grande. Have gone towards
the colder side of guidance and below model blends for low
temperatures tonight once again.  Lee troughing across the lower
eastern slopes will keep these locations on the warmer side with
lows in the lower 30s for places like Canon City and Walsenburg.

Heights rise on Monday and will see another mild day across southern
CO.  Winds look a little lighter through some of our gap flow areas
tomorrow with winds shifting from the southeast along the I-25
corridor as the mountain plains circulation sets up.  Any spotty
near critical fire weather conditions looks to be confined to even
more limited areas of the Upper Arkansas River valley, and possibly
Teller county though winds look like the primary limiting factor.
Therefore no fire weather highlights appear necessary at this time.
-KT

.LONG TERM...(Monday night through Sunday)
Issued at 252 PM MST Sun Dec 19 2021

...Breezy to Windy Conditions with Mtn Snow Thursday and Friday...

Key Messages:

1) Increasing fire danger Tuesday and Wednesday.

2) Breezy to windy conditions Thursday through Christmas Eve Day
   with Mountain Snow.

Monday night-Wednesday night...Latest models indicate upper ridging
flattening across the region through the day Tuesday, as northern
stream energy translates across the Northern Tier Tuesday night
and Wednesday. The increasing westerly flow aloft will lead to
breezy conditions and temperatures warming back to well above
seasonal norms both Tuesday and Wednesday. This will also lead to
increased fire danger, especially for areas along and west of the
I-25 Corridor. However, latest models do indicate wave cloud
development along and east of the I-25 Corridor through the day
Tuesday, which could hinder mixing and the extent of critical fire
weather conditions. With that said, have issued a Fire Weather
Watch from 17Z Tue-00Z Wed for Fire Weather Zones 222 and 229
(Fremont County and Huerfano County) where gap flows will likely
create critical fire weather conditions. Later shifts will need to
look at more data for possible expansion of any fire weather
highlights on Tuesday, and possible again on Wednesday for areas
along and west of the I-25 Corridor. The increasing winds will
again lead to wide ranging lows across the area, warmest along the
eastern slopes and coolest in valley locales, with highs some 10
to 15 degrees above seasonal norms in the mid 50s to mid 60s
across the plains, and mainly in the 40s and 50s across the higher
terrain, save for 30s at the peaks.

Thursday-Friday (Christmas Eve)...Latest model data indicates
increasing west to southwest flow across the region Thursday, as
eastern Pacific energy digs across the West Coast and into the
Great Basin. This system remains progged to lift out across the
Rockies through Christmas Eve Day, bringing snow and blowing snow
to areas along and west of the Continental Divide through the
period, along with breezy to windy conditions to the rest of the
area as another bora type front move across the region through
Christmas Eve Day. This system does not look to be as strong as
last weeks system, however, there could definitely be some travel
impacts with wind gusts of 50 to 60 mph across the region through
this timeframe. Longer range models continue to indicate snow fall
of 1 to locally 2 feet through this period across the ContDvd,
with the greatest amounts across the southwest mts. Further east,
little if any precipitation remains expected across eastern
Colorado into Christmas Eve, with temperatures remaining above
seasonal levels across the plains, and at or above seasonal levels
further west. With the breezy to windy conditions expected through
this period, critical fire weather conditions will continue to be
a concern.

Christmas Day-Sunday...Moderate to strong westerly flow aloft
progged to continue across the region through the rest of the
Christmas Holiday, as more eastern Pacific energy digs into the
Great Basin Saturday and continues across the Rockies on Sunday.
This will keep breezy to windy conditions for areas over and near
the higher terrain along with chances of snow across the ContDvd
through the period, with temperatures generally remaining above
seasonal levels.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 252 PM MST Sun Dec 19 2021

VFR conditions expected over the next 24 hours with passing high
clouds at times. Winds will remain light and diurnally driven with
speeds under 12 kts. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday morning through Tuesday
afternoon for COZ222-229.

&&

SHORT TERM...KT
LONG TERM...MW
AVIATION...KT
Hazardous weather outlook, Dec 19, 4:02 AM MST, 10 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
402 AM MST Sun Dec 19 2021

COZ058>089-093>099-201400-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
402 AM MST Sun Dec 19 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Spotty critical fire weather conditions are possible at times
this afternoon across the far southern Plains.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Fire danger will be elevated along the I-25 corridor and portions
of the eastern plains for Tuesday.

Snow is forecast to develop along the Continental Divide starting
late Wednesday evening, and continue through Saturday. The area
with the best chance of accumulating significant new snow will be
across the eastern San Juan Mountains, with lesser amounts
expected across the central mountains as well as the higher peaks
of the Sangre de Cristo Mountains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

RODRIGUEZ/27

Nearby

Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.